Show simple item record

dc.contributor.authorFakis, Apostolos
dc.date.accessioned2016-08-25T15:56:42Z
dc.date.available2016-08-25T15:56:42Z
dc.date.issued2015-06
dc.identifier.citationBMJ Open. 2015 Jun 1;5(6):e008298. doi: 10.1136/bmjopen-2015-008298.language
dc.identifier.urihttp://hdl.handle.net/20.500.12904/920
dc.description.abstractAntiepileptic drugs (AEDs) and to prospectively evaluate the effect of AEDs on behaviour. SETTING: A single centre prospective observational study. PARTICIPANTS: Children (<18 years old) receiving one or more AEDs for epilepsy, at each clinically determined follow-up visit. PRIMARY AND SECONDARY OUTCOMES: Primary outcome was adverse reactions of AEDs. Behavioural and cognitive functions were secondary outcomes. RESULTS: 180 children were recruited. Sodium valproate and carbamazepine were the most frequently used AEDs. A total of 114 ADRs were recorded in 56 of these children (31%). 135 children (75%) were on monotherapy. 27 of the 45 children (60%) on polytherapy had ADRs; while 29 (21%) of those on monotherapy had ADRs. The risk of ADRs was significantly lower in patients receiving monotherapy than polytherapy (RR: 0.61, 95% CI 0.47 to 0.79, p<0.0001). Behavioural problems and somnolence were the most common ADRs. 23 children had to discontinue their AED due to an ADR. CONCLUSIONS: Behavioural problems and somnolence were the most common ADRs. Polytherapy significantly increases the likelihood of ADRs in children. TRAIL REGISTRATION NUMBER: EudraCT (2007-000565-37).language
dc.language.isoenlanguage
dc.subjectPaediatricslanguage
dc.subjectEpilepsylanguage
dc.subjectAntiepileptic Drugslanguage
dc.subjectOutcomelanguage
dc.subjectAdverse Reactionlanguage
dc.titleA prospective study of adverse drug reactions to antiepileptic drugs in children.language
dc.typeArticlelanguage
refterms.dateFOA2021-06-03T10:28:42Z


Files in this item

Thumbnail
Name:
(143) BMJ Open.pdf
Size:
666.2Kb
Format:
PDF

This item appears in the following Collection(s)

Show simple item record